MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3

BIOMÉRIEUX ITALIA S.P.A. VIDAS® 3
Catalog Number 412590
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Product description: the vidas® 3 system is a complete standalone immunodiagnostic system intended for trained and qualified laboratory technicians (daily routine use) and laboratory administrators (application configuration).The vidas® 3 system is intended to be used with vidas® reagents in clinical laboratories only.This device is an in vitro diagnostic medical device for professional use only.Issue description: on (b)(6) 2025, a customer from the united kingdom notified biomérieux of obtaining false positive results with patient samples when using their vidas 3 instrument (ref.(b)(4), serial number: (b)(6)).A fse (field service engineer) was previously dispatched to the customer's site twice in (b)(6) 2025 to assess the instrument after the customer reported having issues with false positive results for external qc samples.Section b spr block and section pcb were replaced, but errors persisted.A pump failure was suspected.After pump replacement, the instrument was functioning as intended.Following the instrument interventions, the customer reviewed all their results tested from position b to see if there was any patient samples impacted.The customer reviewed patient results from when the last preventative maintenance was performed ((b)(6) 2024) to (b)(6) 2025, prior to the fse interventions.The exact number of patients impacted by false positive results was not specified; however, it was identified that two (2) patients with false positive results were unnecessarily treated.At the time of this assessment, the type of treatment given to the patients is unknown as well as the impact to the patient.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
1 complaint description.Starting from february 2025, complaints were received from the field for inconsistent results generated by the vidas 3 instrument linked to a pump malfunction.Thus biomérieux has opened an investigation to confirm the issue and identify the potential root cause.2 problem confirmation : the issue was confirmed through the analysis of impacted pumps returned from the field.Functional testing showed that some pumps presented a loss of internal sealing, leading to abnormal behavior.When the affected components were replaced, normal system performance was restored, confirming the relationship between the pump condition and the issue encountered by impacted customers.3 results of the investigation : the investigation has been carried out by analyzing the pumps returned from the field.A specific test protocol was designed to reproduce the working condition of the pump.The test protocol led to the identification of a micro leakage on some channels of some impacted pumps.A deeper check was performed on these pumps, and it highlighted that the o-ring seals (specific functional seal) between pressure sensors embedded on the electronic board and pump frame were found defective, generating micro-leakage.The root cause is aging susceptibility of o-rings; this can be caused by chemical aggression or other aging factors.Conclusion: in summary, analysis of the pumps returned from the field demonstrated that the primary root cause of leakage is the progressive aging and degradation of the o-rings seals installed between the pump body and the pressure sensor, leading to cracking, loss of elasticity, and loss of sealing capability.As part of this investigation, a risk assessment related to the referenced issue was performed, and the final risk before implementing an action per internal sop corresponds to the lowest level of risk that cannot be reduced any further.As part of continuous improvement, a modification of the o-ring material to improve the resistance to aging and environmental stress was implemented for all new manufactured pumps (for instrument and spare parts) and will be part of a preventive action on the field to update the current installed base.

Brand Name
VIDAS® 3
Common Device Name
VIDAS® 3
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
matt floretta
595 anglum road
hazelwood, MO 63042
MDR Report Key22023216
Report Number9615037-2025-00008
Device Sequence Number15613655
Product Code JJE
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number412590
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown